I am 48 years old, 5 feet, 7 inches and weigh 100 kg (220 pounds). My blood sugars are around 200 mg/dl [11.1 mmol/L] even though I take 500 mg SR twice daily. My doctor merely advises me to eat less food. But, I have a problem with overeating. I simply eat until I am full. How can I control my appetite? Are there any medications I can take? I plan to share your response with my doctor.
I take it to mean that you take Glucophage SR at a dose of 500 mg twice a day. In addition, you state that your blood sugars remain elevated at over 200 mg/dl [11.1 mmol/L]. These findings suggest you have type 2 diabetes that is not completely treated to a low enough target. Further testing with a test called hemoglobin A1c would be helpful to that end. This test allows the determination of your average daily blood sugar over the last three months. The American Diabetes Association recommends that the hemoglobin A1c should be less than 1% above the normal limit. In most tests, this is less than 7%.
You have several options for therapy. You may want to do all of them or just some of them. Your weight is higher than desired. A gradual, healthy loss of 0.5 to 1 kg per week would be helpful. In addition, you can increase the metformin dose up to a total of 2 grams per day. In other words, you can increase your dose from 500 mg twice a day to 1,000 mg per day. Just be sure this does not cause too much loose stooling as this can be a side effect of increasing the metformin dose. Exercise, done in a safe way, is also helpful in lowering your blood sugars and decreasing your weight.
Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by Children With Diabetes, Inc, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2014. Comments and Feedback.